MAUDE Adverse Event Report: ARTHROCARE CORPORATION WEREWOLF FLOW 50 COBLATION WAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION WEREWOLF FLOW 50 COBLATION WAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72290037
Medical Device Problem Code Failure to Shut Off (2939)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: case-2024-00218166-1.
 
Event or Problem Description
It was reported that during an arthroscopy, the ablation sound of werewolf flow 50 wand kept ongoing from the console and the wand was still burning and unable to stop, even when pressing the stop button.The procedure was completed with a smith and nephew back up device.There was a delay less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H6: the reported device was received for evaluation.Visual inspection observed the returned instrument shows no manufacturing abnormalities.The tip is minorly worn from use.Product was out of the original packaging.No packaging returned.Functional evaluation revealed plugging in the wand causes a wand end of life error.Using a bypass box the wand had no issues producing plasma or activating coag.The buttons did not get stuck in activation and they did not have issues functioning.The wand was opened up and did not find saline ingress on the button boards.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include a short in the wand.Based on this investigation, the need for corrective action is not indicated.

Brand Name
WEREWOLF FLOW 50 COBLATION WAND
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19951435
Report Number3006524618-2024-00314
Device Sequence Number8810831
Product Code GEI
UDI-Device Identifier00885556617472
UDI-Public00885556617472
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K162074
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290037
Device Lot Number2143460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown